Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
178 Doctors are Online

Child was given high dosage of paracetamol. What should I do?

Hello Doctor, I have 2 children. A boy of 7 1/2 years and a girl of 9 months of 8 Kg. Yesterday at 5 PM , my girl was felt fever and my mother accidentally gave my son s paracetamol syrup of 250 mg (5 ml) instead of 100mg (1 filler dosage). Taken to pediatrician within 1 hour. She told as of now, no issue found. And after 24 hours , do a blood test . If any vomiting , come to consult again. Till now she is active. Any issues, i am worried. She is given usual foods to eat. Anything in particular need to give to recover the dosage effect. Thanks.
Asked On : Fri, 25 Jan 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
General & Family Physician 's  Response
Jun 2015
Hello dear..
Acute paracetamol overdose in children rarely causes illness.
It is the chronic overdose which is the major cause of concern.
Side effects include nausea, pallor, sweating, liver damage, etc.
The blood tests as advised by the Pediatrician after 24 hrs will find out if any damage is caused to the liver or not.
Also look out for any involvement of the gastro intestinal tract like refusal to breastfeed, vomiting, diarrhea and excessive cry due to pain abdomen.
So...if any such symptom is present..then it will be better to consult the Pediatrician.
But there is no need to worry...usually no harm is caused.
Maintain adequate hydration & give soft, non-spicy food.
Wishing your daughter a good health.
Thanks & take care.
Answered: Fri, 25 Jan 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor